Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 138, NWS Boston/Norton, MA

August 18, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 18, 2007, 12:02 AM EDT for Worcester County, Massachusetts. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2007, 12:02 AM EDT (04:02 UTC)
Expired
Aug 18, 2007, 12:15 AM EDT
In force
13 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 60 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 12:10 AM EDTTSTM WND DMGDudley, MALARGE TREE AND WIRES DOWN ON BONNIEVIEW ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 180402
SVRBOX
MAC027-180415-
/O.NEW.KBOX.SV.W.0138.070818T0402Z-070818T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1202 AM EDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...

* UNTIL 1215 AM EDT

* AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM LEICESTER TO AUBURN TO WEBSTER...OR ALONG A
  LINE EXTENDING FROM 7 MILES WEST OF WORCESTER TO 6 MILES SOUTH OF
  WORCESTER TO 10 MILES NORTH OF PUTNAM...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITINSVILLE...WORCESTER...NORTHBRIDGE AND MILLBURY BY 1210 AM
  EDT...
  UPTON...UXBRIDGE...SHREWSBURY AND WESTBOROUGH BY 1215 AM EDT...

LAT...LON 4218 7196 4230 7214 4233 7160 4230 7159
      4222 7162 4203 7151 4203 7195
TIME...MOT...LOC 0402Z 265DEG 39KT 4225 7191 4219 7182
          4206 7185

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:54 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 17, 11:54 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1154 PM EDT FRI AUG 17 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. BEHIND
THE FRONT...A FALL LIKE AIRMASS WILL OVERSPREAD SOUTHERN NEW ENGLAND
THIS WEEKEND. HIGH PRESSURE WILL REMAIN THROUGH AT LEAST TUESDAY OF
NEXT WEEK WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES. A WARM FRONT
WILL APPROACH FROM THE SOUTHWEST BY LATE WEDNESDAY WITH INCREASING
HUMIDITY EXPECTED BY THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEVE RECEIVED MANY REPORTS OF BROKEN TREE LIMBS AND PENNY HAIL HAMPDEN
COUNTY AND INTO HAMPSHIRE N HFD AND TOLLAND COUNTIES.

LAST REPORT VIA WEBENTRY IS 1136 PM BUT WERE SEEING 45KT AGL 2300
FT IN SW ORH COUNTY AND DECENT SMALL MESO AND THINK A NEW GUST FRONT
WILL REPLACE THE CURRENT ONE PUSHING TO THE RI BORDER. SMW FOR NARR
BAY ISSUING SHORTLY.

WILL PROBABLY ISSUE NEW WARNINGS AT MIDNIGHT FOR ORH AND POSSIBLY
WINDHAM.

WD 1153PM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
VERY PLEASANT WEATHER REMAINS ON TAP SATURDAY AS COLD FRONT PUSHES
WELL OFFSHORE. DESPITE LOTS OF SUNSHINE COOLER THAN NORMAL TEMPS
REMAIN IN THE FORECAST WITH HIGHS ONLY IN THE LOW TO MID 70S...WITH
UPPER 60S ACROSS THE HIGHER TERRAIN. LOW HUMIDITY AS WELL WITH DEW
PTS IN THE 40S AND POSSIBLE DIPPING INTO THE UPPER 30S FOR A TIME
DURING THE AFTERNOON.

DEPENDING HOW MUCH RAINFALL WE RECEIVE THIS EVENING...COULD HAVE
SOMEWHAT OF AN ELEVATED FIRE DANGER SATURDAY AFTERNOON GIVEN LOW
HUMIDITY AND GUSTY NORTHWEST WINDS. LOWERED MOS SURFACE DEW POINTS
DURING THE AFTERNOON IN RESPONSE TO DEEP BOUNDARY LAYER AND
DOWNSLOPE WIND COMPONENT TRANSFERRING DRIER AIR ALOFT TO THE
SURFACE.  THIS MAY RESULT IN DEW PTS BRIEFLY DROPPING INTO THE 30S
DURING THE AFTERNOON NOW THAT/S DRY FOR AUGUST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS IN CONTROL THROUGH AT LEAST TUESDAY...THEN A
WARM FRONT BEGINS TO APPROACH FROM THE SOUTHWEST DURING MIDWEEK.

SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL BE DRY AND COMFORTABLE
WITH A PREVAILING WEST TO NORTHWEST FLOW. 850 MILLIBAR TEMPERATURES
RANGING FROM +5 TO +7 CELSIUS WITH DRY ADIABATIC LAPSE RATES WILL
YIELD SUNDAY AFTERNOON HIGHS GENERALLY IN THE LOWER TO MID 70S.
MAINLY CLEAR SKIES...DECOUPLING WINDS AND DEWPOINTS IN THE 40S
SHOULD ALLOW FOR LOWS IN THE 40S ACROSS THE NORMALLY COOLER LOW
LYING SECTIONS...EXCEPT THE 50S IN THE URBAN CENTERS AND EXPOSED
SHORELINE LOCATIONS BOTH SATURDAY AND SUNDAY NIGHTS.

THERE IS STILL DISCREPANCY AMONGST THE MEDIUM AND LONG RANGE
GUIDANCE REGARDING THE PLACEMENT AND TIMING OF AN APPROACHING WARM
FRONT...BEGINNING AS EARLY AS MONDAY OF NEXT WEEK. THE 12Z NAM AND
CANADIAN GGEM FEATURE A WEAKER SHORT WAVE DISTURBANCE CROSSING EASTERN
QUEBEC NEAR THE GULF OF SAINT LAWRENCE ON MONDAY...LEADING TOWARDS
A FLATTER AND LESS AMPLIFIED FLOW ACROSS SOUTHERN NEW ENGLAND.
MEANWHILE THE 12Z GFS AND ECMWF FEATURE A STRONGER VORT MAX CROSSING
THIS REGION...ALLOWING FOR A MORE AMPLIFIED TROUGH OVER THE REGION.
FOR NOW WILL CONTINUE TO LEAN TOWARDS THE MORE AMPLIFIED GFS/ECMWF
SOLUTIONS...GIVEN THE STRENGTH OF THE NORTH CENTRAL ATLANTIC RIDGE.
THIS WOULD SUPRESS THE STATIONARY FRONT ACROSS THE MID ATLANTIC
REGION. GENERALLY KEPT CHANCE POPS MONDAY AND MONDAY NIGHT ALONG
SOUTH COASTAL LOCATIONS WHICH WILL BE CLOSEST TO THE BEST AVAILABLE
ISENTROPIC LIFT TO THE NORTH OF THE STATIONARY FRONT. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW SEASONAL NORMALS GIVEN LIGHT ONSHORE FLOW.

GENERALLY FOLLOWED HPC GUIDANCE DURING THE EXTENDED TIMEFRAME DAYS
4 THROUGH 7. THIS KEEPS HIGH PRESSURE IN CONTROL WITH ONSHORE FLOW
AND BELOW NORMAL TEMPERATURES TUESDAY AND WEDNESDAY. FOCUSED LOW
CHANCE POPS WEDNESDAY ACROSS THE NORTHWESTERN ZONES GIVEN INCREASING
BOUNDARY LAYER FLOW FROM THE SOUTHEAST AROUND THE PERIPHERY OF THE
HIGH. THE APPROACHING WARM FRONT SHOULD BRING INCREASING CLOUDS AND
A CHANCE OF SHOWERS BY LATE WEDNESDAY OR WEDNESDAY NIGHT. HOWEVER
THERE IS STILL LOW CONFIDENCE REGARDING THE TIMING OF PRECIPITATION
DEPENDING ON HOW QUICKLY THE UPPER LEVEL TROUGH LIFTS NORTHEASTWARD.
THE GFS HAS BEEN INCONSISTENT AND CURRENTLY BELIEVE THAT THE 12Z RUN
ATTEMPTS TO BREAK DOWN THE UPPER LEVEL TROUGH TOO QUICKLY.

BROUGHT LOW CHANCE POPS ACROSS THE ENTIRE REGION WEDNESDAY NIGHT
AND THURSDAY AND INTO THURSDAY NIGHT GIVEN THE APPROACH OF THE WARM
FRONT. THE DEPARTING TROUGH SHOULD ALLOW HEIGHT FIELDS TO BUILD
ACROSS THE NORTHEAST. THIS WOULD EVENTUALLY ALLOW WARMER AND MORE
HUMID AIR TO OVERSPREAD THE REGION BY THURSDAY AND FRIDAY OF NEXT
WEEK. TIMING AGAIN REMAINS UNCERTAIN.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS WILL EMBEDDED MVFR CEILINGS AS CLUSTER OF
SHOWERS AND ISOLATED TSTMS MOVE ACROSS SOUTHERN RI AND SOUTHEAST MA
THIS EVENING. OTHERWISE...MVFR LATER THIS EVENING INTO SAT. ONLY FLY
IN THE OINTMENT WILL THE POTENTIAL FOR A PERIOD OF SOME POST FRONTAL
STRATO-CUMULUS AROUND DAYBREAK WITH CIGS AROUND 2500 FT. CONFIDENCE
IS LOW HERE SO JUST WENT WITH SCT025.

LONGER TERM...VFR CONDITIONS EXPECTED SATURDAY NIGHT...SUNDAY AND
SUNDAY NIGHT. HOWEVER LOCAL MVFR/IFR CONDITIONS POSSIBLE IN FOG
PATCHES ACROSS LOW LYING SECTIONS ESPECIALLY THE RIVER VALLEYS
BETWEEN 04Z-11Z BOTH NIGHTS.

VFR CONDITIONS EXPECTED MONDAY AND TUESDAY AT THIS TIME. HOWEVER
THIS WILL DEPEND ON THE POSITIONING OF THE STATIONARY FRONT TO
OUR SOUTH. BEST CHANCE OF MVFR CONDITIONS IN SCT -SHRA WILL BE
OVER ACK AND THE SOUTH COAST. MVFR/IFR CONDITIONS POSSIBLE IN
FOG PATCHES BOTH MONDAY NIGHT AND TUESDAY NIGHT ACROSS LOW LYING
SECTIONS. VFR CONDITIONS EXPECTED EARLY WEDNESDAY...BUT CONDITIONS
EXPECTED TO DETERIORATE LATE IN THE DAY OR AT NIGHT WITH INCREASING
SHOWERS AND FOG PATCHES DUE TO AN APPROACHING WARM FRONT.

&&

.MARINE...
SHORT TERM...LEFTOVER S-SW SWELL THIS EVENING ALONG WITH POTENTIAL
FOR TSTM FROM BID-MVY-ACK AND SOUTHWARD. A FEW TSTMS MAY CONTAIN
GUSTY WINDS TO 35 KT. IMPROVING CONDITIONS AROUND MIDNIGHT...ALTHOUGH
NW WINDS WILL BEGIN TO INCREASE AND WILL LIKELY REACH 25 KT SAT
MORNING AND AFTERNOON.

LONGER TERM...LINGERING SMALL CRAFT ADVISORY CONDITIONS POSSIBLE
SATURDAY EVENING WITH NORTHWEST WIND GUSTS TO 25 KT AND SEAS UP TO 5
FT ACROSS THE OUTER WATERS. WINDS AND SEAS DIMINISH BY SUNDAY. WINDS
BECOME LIGHT AND VARIABLE...THEN EAST TO SOUTHEAST AT 5 TO 15 KT BY
MONDAY AND TUESDAY OF NEXT WEEK. SOUTHEAST SWELL MAY BUILD UP TO 5
FEET BY LATE TUE ACROSS THE WESTERN PORTIONS OF ANZ255.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...DRAG
SHORT TERM...NOCERA
LONG TERM...STRAUSS
AVIATION...NOCERA/STRAUSS
MARINE...KJC/NOCERA/STRAUSS
Hazardous weather outlook, Aug 17, 5:32 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT FRI AUG 17 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-182145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-182145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A MODERATE RISK OF RIP CURRENTS CONTINUES THIS EVENING FOR SOUTH
FACING OCEAN BEACHES OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT WILL BRING LOCALLY HEAVY
DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-182145-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY
DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 9:48 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EDT FRI AUG 17 2007

MAZ024-180215-
NANTUCKET MA-
948 PM EDT FRI AUG 17 2007

AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 21 MILES SOUTHWEST OF NANTUCKET...MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...NANTUCKET BY 1010 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

DRAG
Special weather statement, Aug 17, 9:59 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
959 PM EDT FRI AUG 17 2007

MAZ002-180300-
WESTERN FRANKLIN MA-
959 PM EDT FRI AUG 17 2007

AT 958 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WITH THE POTENTIAL
TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 60 MILES
NORTH OF MONROE TO 20 MILES SOUTH OF ROWE TO 94 MILES SOUTHWEST OF
MONROE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF WHITE
RIVER JUNCTION TO 13 MILES EAST OF PITTSFIELD TO 6 MILES SOUTHWEST
OF NEW PALTZ...MOVING GENERALLY EAST AT 35 MPH.

GUSTY WINDS MAY BRING DOWN SMALL LIMBS ON THE HIGHER TERRAIN OF THE
EAST SLOPES OF THE BERKSHIRES IN WESTERN FRANKLIN...WEST HAMPSHIRE
AND WESTERN HAMPDEN COUNTIES BY 11 PM.

DRAG
Local storm report, Aug 17, 11:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     BLANDFORD               42.18N 72.93W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN NEAR ROUTE 23

&&

THOMPSON
Local storm report, Aug 17, 11:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1110 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     BLANDFORD               42.18N 72.93W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN NEAR ROUTE 23

1052 PM     TSTM WND DMG     SOUTHWICK               42.05N 72.77W
08/17/2007                   HAMPDEN            MA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. ONE TREE INTO HOUSE. TREE
            ACROSS DAVIS ROAD.

&&

THOMPSON
Local storm report, Aug 17, 11:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1134 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     BLANDFORD               42.18N 72.93W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN NEAR ROUTE 23

1052 PM     TSTM WND DMG     SOUTHWICK               42.05N 72.77W
08/17/2007                   HAMPDEN            MA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. ONE TREE INTO HOUSE. TREE
            ACROSS DAVIS ROAD.

1056 PM     TSTM WND DMG     MONTGOMERY              42.20N 72.80W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN

1100 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
08/17/2007                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ACROSS POWER LINES ON ROUTE 75

1118 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN

1118 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

1120 PM     HAIL             SOUTHWICK               42.05N 72.77W
08/17/2007  E0.75 INCH       HAMPDEN            MA   EMERGENCY MNGR

1121 PM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES DOWN

1122 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/17/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES DOWN

1122 PM     HAIL             LUDLOW                  42.17N 72.48W
08/17/2007  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            PENNY SIZE HAIL FELL HEAVILY FOR 2 MINUTES AND COVERED
            GROUND

&&

THOMPSON
Special weather statement, Aug 17, 11:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1142 PM EDT FRI AUG 17 2007

MAZ004>007-012>019-026-180415-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHERN WORCESTER
MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN
WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
1142 PM EDT FRI AUG 17 2007

AT 1139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM NEAR FITCHBURG
TO 5 MILES SOUTHWEST OF DUDLEY MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...WORCESTER AND WEBSTER BY 1150 PM EDT...
WESTFORD AND WHITINSVILLE BY MIDNIGHT EDT...WALTHAM AND WELLESLEY BY
1210 AM EDT...MEDFIELD AND DOVER BY 1220 AM EDT...AND THE BOSTON
METRO AREA NEAR OR SHORTLY AFTER 1230 AM EDT.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:43 PM EDTSpecial Marine WarningBOX32 min
Aug 17, 9:54 PM EDTSevere Thunderstorm WarningBOXNantucket21 min
Aug 17, 10:15 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire45 min
Aug 17, 11:02 PM EDTSevere Thunderstorm WarningBOXHampden13 min
Aug 17, 11:16 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester14 min
Aug 17, 11:29 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester31 min
Aug 17, 11:52 PM EDTSpecial Marine WarningBOX83 min
Aug 18, 12:19 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester26 min
Aug 18, 2:28 AM EDTSpecial Marine WarningBOX32 min
Aug 18, 3:14 AM EDTSpecial Marine WarningBOX46 min
Aug 18, 9:54 AM EDTMarine Weather StatementBOX5 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.